Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 35, NWS Northern Indiana

June 19, 2009Saint Joseph County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2009, 8:58 AM EDT for Saint Joseph County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 8:58 AM EDT (12:58 UTC)
Expired
Jun 19, 2009, 9:37 AM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

County Saint Joseph County, IN

The radar

The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:07 AM EDTHAIL 0.75Crumstown, INDIME TO PENNY SIZE HAIL COVERING THE GROUND WITH SMALL BRANCHES DOWN AND A FEW SHINGLES OFF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2125 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 191258
SVRIWX
INC141-191400-
/O.NEW.KIWX.SV.W.0035.090619T1258Z-090619T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
858 AM EDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 1000 AM EDT

* AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  6 MILES WEST OF CRUMSTOWN...OR 10 MILES EAST OF LA PORTE...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  SOUTH BEND...
  GULIVOIRE PARK...
  MISHAWAKA...
  OSCEOLA...
  CRUMSTOWN AND LYDICK...
  WOODLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4170 8647 4168 8607 4149 8607 4159 8649
TIME...MOT...LOC 1259Z 284DEG 32KT 4163 8650

$$
3 follow-up statements
000 
WUUS53 KIWX 191301 CCA
SVRIWX
INC141-191400-
/O.COR.KIWX.SV.W.0035.090619T1258Z-090619T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED FOR EDT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
858 AM EDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 1000 AM EDT

* AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  6 MILES WEST OF CRUMSTOWN...OR 10 MILES EAST OF LA PORTE...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  SOUTH BEND...
  GULIVOIRE PARK...
  MISHAWAKA...
  OSCEOLA...
  CRUMSTOWN AND LYDICK...
  WOODLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4170 8647 4168 8607 4149 8607 4159 8649
TIME...MOT...LOC 1259Z 284DEG 32KT 4163 8650

$$
000 
WWUS53 KIWX 191316
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 AM EDT FRI JUN 19 2009

INC141-191400-
/O.CON.KIWX.SV.W.0035.000000T0000Z-090619T1400Z/
ST. JOSEPH IN-
916 AM EDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR SOUTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...

AT 914 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 4 MILES SOUTHWEST OF GULIVOIRE PARK...AND MOVING EAST AT 40
MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  OSCEOLA...WYATT AND WOODLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4166 8629 4168 8607 4149 8607 4157 8637
TIME...MOT...LOC 1316Z 292DEG 33KT 4157 8628

$$
000 
WWUS53 KIWX 191337
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
937 AM EDT FRI JUN 19 2009

INC141-191347-
/O.CAN.KIWX.SV.W.0035.000000T0000Z-090619T1400Z/
ST. JOSEPH IN-
937 AM EDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. JOSEPH COUNTY
IN NORTH CENTRAL INDIANA IS CANCELLED...

AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4166 8629 4168 8607 4149 8607 4157 8637
TIME...MOT...LOC 1337Z 292DEG 33KT 4150 8604

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:17 AM EDT, 41 minutes earlier.

Area forecast discussion, Jun 19, 8:17 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
817 AM EDT FRI JUN 19 2009

.UPDATE...

HAVE UPDATED TO CANCEL BOTH SEVERE THUNDERSTORM WATCHES AS COLD
DOME ASSOCIATED WITH MORNING MCS HAS PRETTY MUCH ENDED THE SEVERE
THREAT FOR THE TIME BEING. THERE CONTINUE TO BE SOME ELEVATED
CELLS OVER THE NORTHWESTERN ZONES AND THESE WILL PUSH SOUTHEAST
AND MAY BRING SOME LOCALLY HEAVY RAINS.

GIVEN SOME TIME TO RECOVER...EXPECT ROUND TWO TO GET GOING THIS
AFTERNOON...BUT MORE DETAILS ON THIS LATER THIS MORNING.

UPDATED PRODUCTS/GRIDS ARE OUT.

&&

.PREV DISCUSSION... /ISSUED 712 AM EDT FRI JUN 19 2009/

AVIATION...
TSRA CONTINUING TO DEVELOP NORTH OF WARM FRONT AND MOVG SE ALONG
IT HAS RESULTED IN SFC BOUNDARY BEING SUPPRESSED TO THE SOUTH
DESPITE RATHER STRONG SWLY FLOW ALOFT. TSRA EXPECTED TO CONTINUE
AFFECTING THE TERMINALS THROUGH MID MORNING. DIURNAL
HEATING/MIXING SHOULD RESULT IN FRONT MOVG NE ACROSS THE AREA LATE
THIS MORNING AND EARLY THIS AFTERNOON. CDFNT OVER WRN IA/MN THIS
MORNING IS EXPECTED TO MOVE EAST ACROSS THE AREA TONIGHT. AIRMASS
EXPECTED TO BECOME VERY UNSTABLE AHEAD OF THIS FRONT ALLOWING TSRA
TO REDEVELOP ALONG THE FRONT AND LINGERING BOUNDARIES IN THE WARM
SECTOR LATE THIS AFTN/EVE. SOME OF THESE STORMS WILL LIKELY
CONTAIN STRONG WINDS BUT HAVE HELD OFF ON THAT AMOUNT OF DETAIL
ATTM. SHOWERS AND PSBLY SOME TSRA SHOULD CONTINUE OVERNIGHT, BUT
FOR NOW JUST MENTIONED TSRA LATE THIS AFTN/EVE WHEN APPEARS WILL
BE MOST LIKELY. SOME MVFR CIGS PSBL BEHIND THE FRONT LATE TONIGHT
BUT MODELS HAVE DIFFERING OPINIONS ON EXTENT OF LOW LEVEL
MOISTURE AND NOT MUCH EVIDENCE OF LOW CIGS UPSTREAM SO FOR NOW
JUST FCST LOW VFR CIGS THROUGH THE NIGHT.

PREV DISCUSSION... /ISSUED 405 AM EDT FRI JUN 19 2009/

DISCUSSION...
LOW PRESSURE WAS CENTERED OVER SRN MN THIS MORNING
WITH A WARM FRONT EXTENDING SE INTO SW OH. PROFILER INDICATING
50KT LLJ INTERSECTING THIS WARM FRONT RESULTING IN MCS DEVELOPMENT
OVER NE IA/SRN WI OVERNIGHT. UPWIND PROPAGATION VECTORS ACROSS THE
REGION SUGGESTS THIS AREA OF STORMS WILL MOVE SE ACROSS OUR CWA
EARLY THIS MORNING. SOME BOWING SEGMENTS WITHIN THE MCS COULD
RESULT IN DAMAGING WINDS. THIS CLUSTER OF STORMS EXTRAPOLATES
THROUGH THE CWA BY AROUND 12-14Z SO FORECAST CATEGORICAL POPS
NORTH AND LIKELY POPS SOUTH EARLY TODAY WITH A LULL IN ACTIVITY
MID MORNING TO EARLY AFTN WITH JUST A CHC OF STORMS DURING THIS
TIME. AIRMASS SHOULD RESUME DESTABILIZATION WITH DAYTIME
HEATING/MIXING. MLCAPES CONT TO BE FCST AROUND 3KJ/KG THIS AFTN AS
LOW MOVES EAST ACROSS WI AND ASSOCIATED CDFNT DROPS INTO ERN
WI/NRN IL. TSTMS EXPECTED TO DEVELOP ALONG AND AHEAD OF CDFNT THIS
AFTN. GIVEN HIGH INSTABILITY, DEEP LAYER SHEAR AND LOW LEVEL
TURNING OF WINDS, SUPERCELLS PSBL WITH INITIAL DEVELOPMENT, PRBLY
TRANSITIONING TO LINES/BOWS AFTER A FEW HRS. CDFNT EXPECTED TO
MOVE EAST ACROSS THE AREA TONIGHT WITH HIGH TSTM POPS AND THREAT
OF SVR WX CONTINUING. POTENTIAL FOR HEAVY RAINFALL IF TRAINING
OCCURS...ESPECIALLY THIS EVE AS FRONT MOVES THROUGH THE AREA.
COVERAGE SHOULD DIMINISH FROM W-E LATE TONIGHT AS FRONT MOVES
THROUGH THE AREA. SOME LINGERING SHOWERS PSBL SATURDAY, THOUGH
MODELS HAVE COME INTO BETTER AGREEMENT ON FRONTAL PRECIP ENDING
SOONER AND HAVE THUS TRENDED POPS LOWER FOR SAT AND CONFINED
MENTION TO THE 12-18Z TIMEFRAME.

MEDIUM RANGE MODELS CONTINUE TO INDICATE RIDGE OVER SRN U.S. WILL
BUILD NORTHWARD INTO THE UPR GRTLKS/MS VALLEY BY SUNDAY. STILL
SOME INDICATIONS OF A FEW SHOWERS IN THE SUNDAY- TUE TIMEFRAME AS
MODELS MOVG WK SHRTWVS THROUGH NRN PORTION OF THE RIDGE, HWVR,
POOR AGREEMENT ON TIMING OF THESE WK FEATURES AND PRBLY LOW
COVERAGE GIVEN LIGHT WIND FIELDS AND RIDGING ALOFT, SO OPTED TO
KEEP FCST DRY THROUGH THESE PERIODS.

AS FOR TEMPS, BUFR SOUNDINGS SUGGEST SUFFICIENT HEATING/MIXING TODAY
FOR HIGHS TO REACH THE U80S/L90S. BUMPED UP HIGHS A BIT FOR SATURDAY
AS WELL AS MODELS INDICATING DECENT MIXING WILL LIMIT AFFECTS OF
WK CAA SO EXPECT HIGHS TO REACH THE L-M80S, EXCEPT COOLER NEAR LM
WITH W-NW FLOW. RIDGE WILL BE BUILDING INTO THE AREA SUNDAY, BUT
WITH LIGHTER WINDS AND A COOLER START TO THE DAY EXPECT HIGHS WILL
BE SIMILAR TO SATURDAY...MAINLY IN THE M80S. WITH RIDGE REMAINING
IN THE VCNTY NEXT WK, APPEARS TEMPS WILL CONT ABOVE NORMAL WITH
HIGHS IN THE M-U80S.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...JT
AVIATION...JT
UPDATE...ARNOTT
Hazardous weather outlook, Jun 19, 5:57 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 AM EDT FRI JUN 19 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
557 AM EDT FRI JUN 19 2009 /457 AM CDT FRI JUN 19 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL
THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN
THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS WILL LIKELY BE
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED TORNADOES AND FLOODING
DUE TO LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY AT TIMES THROUGH THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-201000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
557 AM EDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL
THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN
THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE
WITH WIND GUSTS ABOVE 50 KNOTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 19, 7:05 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 AM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      FARMER                  41.38N  84.63W
06/19/2009                   DEFIANCE           OH   LAW ENFORCEMENT

            FLOODING WAS REPORTED IN NORTHERN DEFIANCE COUNTY ALONG
            STATE ROAD 249 WEST OF US HIGHWAY 127 AND ON STATE ROAD
            249 BETWEEN LAKE AND CICERO. HIGH WATER WAS REPORTED
            ALONG OPENLANDER ROAD ON THE DEFIANCE WILLIAMS COUNTY
            LINE.

&&

EVENT NUMBER IWX0902686

BJS
Local storm report, Jun 19, 7:28 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 AM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     3 SSE MILFORD           41.37N  85.82W
06/19/2009                   KOSCIUSKO          IN   NWS EMPLOYEE

            NUMEROUS TREES DOWN ON PROPERTY

&&

EVENT NUMBER IWX0902687

BJS
Local storm report, Jun 19, 7:32 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
732 AM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0521 AM     TSTM WND DMG     3 WSW CROMWELL          41.38N  85.67W
06/19/2009                   KOSCIUSKO          IN   NWS EMPLOYEE

            MULTIPLE LARGE TREES DOWNED ALONG HATCHERY ROAD ON
            SOUTH END OF LAKE WAWASEE

&&

EVENT NUMBER IWX0902688

BJS
Local storm report, Jun 19, 7:34 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
734 AM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0523 AM     TSTM WND DMG     2 SW CROMWELL           41.38N  85.64W
06/19/2009                   NOBLE              IN   NWS EMPLOYEE

            MULTIPLE LARGE TREE LIMBS SNAPPED ON 200 N BETWEEN SR 5
            AND 1150 W IN NOBLE COUNTY

&&

EVENT NUMBER IWX0902689

BJS
Special weather statement, Jun 19, 8:11 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
811 AM EDT FRI JUN 19 2009

INZ004-191245-
ST. JOSEPH IN-
811 AM EDT FRI JUN 19 2009

AT 810 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH BEND...MOVING SOUTHEAST AT 40 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GULIVOIRE PARK...MISHAWAKA AND LAKEVILLE...
  OSCEOLA AND WOODLAND...
  WYATT...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 69 AND
79.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4176 8638 4176 8635 4168 8607 4149 8607
      4149 8624 4161 8649 4164 8649
TIME...MOT...LOC 1211Z 302DEG 35KT 4164 8633
Special weather statement, Jun 19, 8:49 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 AM EDT FRI JUN 19 2009

INZ003-004-191330-
LA PORTE IN-ST. JOSEPH IN-
849 AM EDT FRI JUN 19 2009

AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF NEW CARLISLE...OR NEAR LA
PORTE...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NEW CARLISLE...
  NORTH LIBERTY...
  FISH LAKE AND HUDSON LAKE...
  FISH LAKE...
  CRUMSTOWN...LYDICK AND CHAIN-O-LAKES...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 50 AND
74.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4176 8629 4149 8637 4162 8675 4175 8670
TIME...MOT...LOC 1250Z 288DEG 26KT 4166 8664

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:38 AM EDTSpecial Marine WarningIWX112 min
Jun 19, 3:23 AM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph52 min
Jun 19, 4:14 AM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange, LaPorte, Marshall, Saint Joseph, Starke61 min
Jun 19, 4:52 AM EDTSevere Thunderstorm WarningIWXDeKalb42 min
Jun 19, 4:57 AM EDTSevere Thunderstorm WarningIWXDeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more52 min
Jun 19, 5:40 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Steuben, Whitley49 min
Jun 19, 6:19 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells56 min
Jun 19, 6:33 AM EDTSpecial Marine WarningIWX87 min
Jun 19, 6:53 AM EDTSevere Thunderstorm WarningIWXSaint Joseph67 min
Jun 19, 8:11 AM EDTSpecial Weather StatementIWXSaint Joseph34 min
Jun 19, 8:49 AM EDTSpecial Weather StatementIWXSaint Joseph41 min
Jun 19, 9:34 AM EDTSpecial Weather StatementIWXElkhart41 min
Jun 19, 9:49 AM EDTFlash Flood WatchIWXAllen, DeKalb, Elkhart, LaGrange, Noble, Steuben14 hr
Jun 19, 10:45 AM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke3 days
Jun 19, 10:45 AM EDTRiver Flood WarningIWXAllen, DeKalb23 hr
Jun 19, 11:34 AM EDTSpecial Marine WarningIWX86 min
Jun 19, 2:01 PM EDTSpecial Marine WarningIWX59 min
Jun 19, 3:34 PM EDTSpecial Marine WarningIWX56 min
Jun 19, 4:17 PM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, Marshall58 min
Jun 19, 4:35 PM EDTSevere Thunderstorm WarningIWXFulton, Huntington, Kosciusko, Miami, Wabash, Whitley55 min
Jun 19, 4:42 PM EDTTornado WarningIWXFulton, Kosciusko, Miami, Wabash48 min
Jun 19, 5:25 PM EDTTornado WarningIWXHuntington, Kosciusko, Miami, Wabash, Whitley50 min
Jun 19, 5:44 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke51 min
Jun 19, 6:05 PM EDTTornado WarningIWXAllen, Huntington, Wells40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.